Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: SSRI side effects  (Read 168 times)

0 Members and 1 Guest are viewing this topic.

Offline katherinexHA

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
SSRI side effects
« on: February 19, 2014, 09:03:43 PM »
Hi, I'm about to start my third real round of SSRI usage. My first time, many years ago, was Prozac. I had no side effects whatsoever. A few years later, after a year medication free, I decided to go back on Prozac. I felt flu-ish and the side effects scared me so I stopped. A month later I started Celexa and had very severe side effects for the first four days (I stuck through it somehow and it ended up working great).

I just want to know what your experiences with SSRI side effects were. I'd also like to know if anyone has any answers as to why Prozac would cause no symptoms the first time and a lot of symptoms the second time. Could it be that my body is having increasingly severe reactions each time I start them, or are the reactions unrelated? I just am scared of the initial side effects but the long term effects of the drugs are so worth it.
I'm going to talk about it with a psychiatrist tomorrow, but I find that personal experience counts for a lot and sometimes the docs don't fully understand.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3907
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: SSRI side effects
« Reply #1 on: February 19, 2014, 10:10:35 PM »
I just want to know what your experiences with SSRI side effects were. I'd also like to know if anyone has any answers as to why Prozac would cause no symptoms the first time and a lot of symptoms the second time.

No one really knows, but it is a very real phenomenon. And it isn't only a problem with Prozac as you discovered with Celexa which is usually the best tolerated of the SSRIs. For some reason the side-effects become progressively more severe each time you go back onto antidepressants and it doesn't seem to matter if the antidepressant is one you've taken before or not.

You also need to be aware that you may need to take a higher dose to get good results than would be the case if it was your first antidepressant and the risk of poop-out increases each time too. According to one study by nearly 20%

Curiously, there is some evidence that taking a placebo similar in shape to the previous antidepressant may be as effective than a real one on subsequent occasions, at least for a while.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
658 Views
Last post December 30, 2008, 12:49:11 PM
by metamorphosis
1 Replies
571 Views
Last post April 01, 2010, 01:55:51 PM
by WiSp
13 Replies
2024 Views
Last post May 09, 2011, 07:00:35 PM
by Irishmanwrites
0 Replies
332 Views
Last post May 07, 2012, 11:14:06 AM
by Amanda_Wallace
8 Replies
709 Views
Last post November 05, 2013, 06:43:48 PM
by steve1962

anything